Alert archive / Idaho / Wind Advisories in 2005
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 29, 2005, 1:32 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2005, 1:32 AM MST (08:32 UTC)
- Expired
- Dec 29, 2005, 8:12 AM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 290832 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 132 AM MST THU DEC 29 2005 IDZ017-021-291600- /O.NEW.KPIH.WI.Y.0003.051229T0832Z-051229T1600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 132 AM MST THU DEC 29 2005 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. VERY STRONG SOUTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT THAT SWEPT THROUGH EASTERN IDAHO WEDNESDAY EVENING. THE WINDS ARE FORECAST TO REMAIN SUSTAINED BETWEEN 30 AND 40 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. BY MID-MORNING...THE WINDS ARE FORECAST TO SUBSIDE BELOW 30 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 291512 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 812 AM MST THU DEC 29 2005 IDZ017-021-291615- /O.CAN.KPIH.WI.Y.0003.000000T0000Z-051229T1600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 812 AM MST THU DEC 29 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY FOR THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 28, 6:52 PM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Dec 28, 6:52 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 652 PM MST WED DEC 28 2005 .DISCUSSION...VERY MOIST AIR CONTINUES TO BE ADVECTED SOUTHWEST TO NORTHEAST OVER EASTERN IDAHO THIS EVENING. A COLD FRONT ASSOCIATED WITH THE STORM SYSTEM IS TRACKING EASTWARD ACROSS SOUTHERN IDAHO. RADAR IMAGERY AND MODEL DEPICTIONS OF THIS FRONT SHOW IT AS A VIGOROUS FEATURE. THIS WAS CONFIRMED BY A PILOT REPORT EARLIER AS IT SPARKED SEVERAL LIGHTNING STRIKES NEAR BOISE. THE FRONT WILL RACE THROUGH THE AREA BY 8 PM AT THE SURFACE SPARKING HEAVIER SHOWERS AND MIXING DOWN GUSTY WINDS. SURFACE WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN WILL RISE INTO THE WINDY CATEGORY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS NEAR TO AND JUST BEHIND THE FRONT UP TO 40-45 MPH. WIND VALUES WILL FLIRT WITH WIND ADVISORY CRITERIA IN THE VICINITY OF THE FRONT...BUT WILL DROP TO MERE WINDY CONDITIONS SOON AFTER FRONTAL PASSAGE. COLD AIR ADVECTION WILL BEGIN BEHIND THE FRONT WITH TEMPERATURES DROPPING...BUT LIKELY REMAINING ABOVE FREEZING IN THE SNAKE RIVER PLAIN. THE UPPER-LEVEL PORTION OF THE FRONT WILL SWING THROUGH NEAR MIDNIGHT OR JUST THEREAFTER. THIS FEATURE WILL SPREAD COOL AIR ALOFT OVER EASTERN IDAHO. THE COMBINATION OF THIS COOL NORTHWESTERLY FLOW ALOFT AND SURFACE FLOW OUT OF THE SOUTHWEST WILL GENERATE A CONVERGENCE ZONE ACROSS THE EASTERN SNAKE RIVER PLAIN. PRECIPITATION WILL INITIALLY FALL AS A MIX OF RAIN AND SNOW BEFORE CHANGING OVER TO JUST SNOW BY EARLY MORNING. SNOW ACCUMULATIONS WILL REACH 1 TO 3 INCHES BY MID MORNING THURSDAY...WITH LOCALLY HIGHER AMOUNTS ON THE EASTERN BENCHES. HAVE UPDATED THE FORECAST TO REFLECT THE CONVERGENCE ZONE. SNOWFALL WILL CONTINUE IN THE CENTRAL AND NORTHEAST HIGHLANDS...SO THE WARNINGS STILL LOOK GOOD. CANTIN && .AVIATION...WIDESPREAD MVFR CONDITIONS DUE TO LIGHT RAIN IN THE VALLEYS AND MIXED RAIN AND SNOW IN THE MOUNTAINS ASSOCIATED WITH A WARM FRONTAL BOUNDARY EXTENDING FROM KONO-KSUN-K77M AT 20Z MOVING INTO WESTERN MONTANA THROUGH 00Z. ASSOCIATED SURFACE COLD FRONT WILL CROSS SOUTHEAST IDAHO WEST TO EAST BETWEEN 00Z AND 06Z WITH WEST WINDS 15 TO 30 MPH IN THE EASTERN MAGIC VALLEY AND UPPER SNAKE RIVER PLAIN THROUGH 18Z THURSDAY. CEILINGS AND VISIBILITY TRANSITION TO LIFR 06Z TO 12Z WITH RAIN CHANGING OVER TO SNOW. RS && .PREV DISCUSSION... (ISSUED 220 PM MST WED DEC 28 2005) DISCUSSION...NEAR TERM...TONIGHT THROUGH SAT. COASTAL UPPER LEVEL LOW SLOWLY MOVING ONSHORE. WARM SECTOR STILL EXPECTED TO REMAIN OVER THE FORECAST AREA UNTIL LATE TON...THEN MODERATE TO STRONG COLD FRONT SHOULD PUSH THROUGH AND EXIT ENTIRE FORECAST AREA BY 29/15Z. WINTER STORM WARNING CONTINUES THROUGH TON WITH PLENTY OF MOISTURE AND A 100KT JET PROVIDING THE UPPER LEVEL FORCING. HIGH PRESSURE BOTH NEAR THE SURFACE AND ALOFT BUILD QUICKLY TO THE WEST OF THE FORECAST AREA...ALLOWING A QUICK DRYING OUT WHICH LINGERS THROUGH FRI MORNING. PROGRESSIVE PATTERN CONTINUES AS YET ANOTHER STORM MOVES ONSHORE THU NIGHT AND SPREADS MOISTURE INTO WESTERN IDAHO BY FRI MORNING...THEN INTO THE FORECAST AREA AS EARLY AS FRI AFTERNOON. THIS STORM IS AS WET AND SLIGHTLY COLDER THAN THE STORM WRAPPING UP TON...BUT IT IS ALSO OF SHORTER DURATION. WILL NOT ISSUE OR GENERATE ANY HEADLINES FOR THIS NEXT STORM AT THIS TIME. UPPER LEVEL FORCING IS NOT AS GOOD EITHER. THE SECOND STORM WILL EXIT WITHIN 24 HOURS LEAVING SAT AFTERNOON AS A CALM PERIOD BEFORE YET ANOTHER STORM TO MAKE A MESS OF NEW YEARS EVE. TEMPERATURES WILL BE HOVERING RIGHT AROUND THE FREEZING MARK WITH LITTLE DIURNAL CHANGE...SO THERE WILL BE MORE SLOPPY CONDITIONS THIS TIME. UPDATES INCLUDE WARMER TEMPERATURES ON FRI THAN PREVIOUS THINKING AS THE SECOND STORM DIGS A LITTLE FARTHER SOUTH BEFORE IT RE-CURVES INTO STATE ON FRI NIGHT. MESSICK EXTENDED FORECAST...SATURDAY NIGHT THROUGH WEDNESDAY. MAIN DRIVER IN WEATHER PICTURE NEXT FEW DAYS APPEARS TO BE COLD ARCTIC AIR SPILLING INTO LOW PRESSURE SYSTEM JUST SOUTH OF KAMCHATKA PENINSULA. ENERGY FROM THIS SYSTEM PROPAGATES EAST INTO THE GULF OF ALASKA THROUGH SUNDAY MORNING AND EVENTUALLY ROTATES INTO ALASKA. MAIN EFFECT DURING THIS TIME FRAME SHOULD BE A STRENGTHENING OF THE PACIFIC JET VICINITY OF 35N AND PERHAPS A SUBTLE SOUTHWARD SHIFT OF THE JET AS WELL. ECM AND GFS SEEM TO AGREE ON MOST FEATURES INCLUDING SLIGHT TENDENCY TOWARDS SPLIT ON SHORE FLOW AND A MORE SOUTHERN TRACK OF SHORT WAVES INTO ARIZONA. 06Z GFS WAS ABOUT 60 TO 80M DEEPER WITH GULF OF ALASKA LOW BY SUNDAY MORNING AND A BIT CLOSER IN AGREEMENT WITH H5 HEIGHT PATTERN OVER ALBERTA BY DAY 7 OR TUESDAY NIGHT INTO WEDNESDAY. THAT WOULD FAVOR A BIT MORE RIDGING OVER IDAHO AND DRIER CONDITIONS MID WEEK. UNTIL THEN PACIFIC FETCH WILL FAVOR WET STORM SYSTEMS. THICKNESS VALUES BETWEEN 540 AND 546 AND PERSISTENT CLOUD COVER FAVOR VALLEY TEMPERATURES...BOTH LOWS AND HIGHS REMAINING IN THE 25 TO 35F RANGE WITH PRECIPITATION FAVORING MORE SNOW THAN RAIN. FOR THE MORE SHORT TERM FEATURES...LOOKS LIKE COLD FRONT COMES THROUGH SATURDAY MORNING...FOLLOWED BY WARM FRONTAL BOUNDARY SUNDAY NIGHT INTO MONDAY MORNING AND ANOTHER COLD FRONT MONDAY NIGHT BEFORE HIGH PRESSURE RIDGING DEVELOPS MID WEEK. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM MST THURSDAY FOR IDZ018-IDZ031. WINTER STORM WARNING UNTIL 8 AM MST THURSDAY FOR IDZ019. &&
Hazardous weather outlook, Dec 28, 3:30 PM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MST WED DEC 28 2005 IDZ017>025-031-032-291300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 PM MST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE... A WINTER STORM WARNING CONTINUES FOR THE CENTRAL MOUNTAINS...ZONES 18/31...AND THE UPPER SNAKE RIVER HIGHLANDS ZONE 19. SIGNIFICANT SNOW ACCUMULATIONS WILL OCCUR ABOVE 7500 FEET TONIGHT. SNOW LEVELS WILL REMAIN ABOVE VALLEY FLOORS UNTIL LATE TONIGHT...WHEN A POTENT COLD FRONT WILL MOVE THROUGH EASTERN IDAHO AROUND MIDNIGHT. EXPECT GUSTY WINDS TO ACCOMPANY THE FRONT WHICH WILL LEAD TO A PERIOD OF WINDY CONDITIONS TONIGHT THROUGH MID-MORNING THURSDAY ESPECIALLY IN THE SNAKE RIVER PLAIN. PLEASE REFER BOIWSWPIH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... ADDITIONAL PACIFIC STORM SYSTEMS ARE EXPECTED TO BRING MORE MOUNTAIN SNOW...AND VALLEY RAIN AND SNOW. THE NEXT STORM IS EXPECTED FRIDAY LATE AFTERNOON THROUGH SATURDAY MORNING. THEN A SECOND STORM ON NEW YEARS EVE THROUGH MONDAY. MOUNTAIN SNOW ACCUMULATIONS SHOULD BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Dec 28, 8:14 PM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
814 PM MST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST 32 SW BURLEY 42.21N 114.23W
12/28/2005 59 MPH CASSIA ID MESONET
0701 PM NON-TSTM WND GST BURLEY 42.54N 113.79W
12/28/2005 58 MPH CASSIA ID MESONET
0720 PM NON-TSTM WND GST MINIDOKA 42.75N 113.49W
12/28/2005 63 MPH MINIDOKA ID MESONET
0725 PM NON-TSTM WND GST RICHFIELD 43.05N 114.15W
12/28/2005 63 MPH LINCOLN ID MESONET
0725 PM NON-TSTM WND GST 22 E BURLEY 42.54N 113.36W
12/28/2005 63 MPH CASSIA ID MESONET
0806 PM NON-TSTM WND GST 8 W POCATELLO 42.88N 112.63W
12/28/2005 61 MPH POWER ID MESONET
AT THE AIRPORT
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:20 PM MST | Winter Storm Watch | PIH | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.